Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 199, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2008, 4:43 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 21, 2008, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:09 PM CDT | HAIL 0.75 | 1 S Stockville, NE | |
| Jun 21, 5:09 PM CDT | HAIL 0.88 | Moorefield, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 212143
SVRLBF
NEC063-111-212230-
/O.NEW.KLBF.SV.W.0199.080621T2143Z-080621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 530 PM CDT
* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTH OF MOOREFIELD...OR 13 MILES
NORTHEAST OF CURTIS...AND MOVING SOUTH AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES EAST OF HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT
AREA BY 450 PM CDT...
MOOREFIELD BY 455 PM CDT...
CURTIS BY 505 PM CDT...
STOCKVILLE BY 520 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4049 10077 4069 10076 4106 10029 4102 10021
4070 10020 4070 9998 4069 9997 4051 9997
TIME...MOT...LOC 2143Z 008DEG 24KT 4078 10042
$$
KAR2 follow-up statements
000
WWUS53 KLBF 212202
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM CDT SAT JUN 21 2008
NEC063-111-212230-
/O.CON.KLBF.SV.W.0199.000000T0000Z-080621T2230Z/
LINCOLN NE-FRONTIER NE-
502 PM CDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOOREFIELD...OR 6 MILES EAST OF CURTIS...MOVING SOUTH AT
28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKVILLE BY 520 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4049 10077 4069 10076 4106 10029 4102 10021
4070 10020 4070 9998 4069 9997 4051 9997
TIME...MOT...LOC 2202Z 002DEG 25KT 4065 10041
$$
KAR000
WWUS53 KLBF 212226
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT SAT JUN 21 2008
NEC063-111-212234-
/O.EXP.KLBF.SV.W.0199.000000T0000Z-080621T2230Z/
LINCOLN NE-FRONTIER NE-
524 PM CDT SAT JUN 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 530 PM CDT 430 PM MDT...
A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR CENTRAL
FRONTIER COUNTY UNTIL 600 PM CDT.
LAT...LON 4049 10077 4069 10076 4106 10029 4102 10021
4070 10020 4070 9998 4069 9997 4051 9997
TIME...MOT...LOC 2224Z 002DEG 25KT 4050 10042
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:48 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 21, 2:48 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 PM CDT SAT JUN 21 2008
.SYNOPSIS...
SURFACE HIGH PRESSURE RIDGE AXIS EXTENDS SOUTHEAST FROM EAST
CENTRAL WYOMING THROUGH WRN KANSAS. A WEAK FRONT DRIFTING SOUTH
THROUGH THE CENTRAL SANDHILLS EARLY AFTN. CU FIELD BUILDING INVOF
FRONT WITH ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED.
&&
.DISCUSSION...
ONGOING ISOLATED TSRA WILL REMAIN FOCUSED NEAR SFC FRONT AND
GENERATED OUTFLOW BOUNDARIES WHICH SHOULD WASH OUT PRIOR TO 03Z
ALONG WITH WEAK DISTURBANCE WHICH WILL HAVE ALREADY EXITED INTO SERN
NEBR BY THEN.
SUNDAY/SUNDAY NIGHT...THE UPPER RIDGE ADVANCES EASTWARD AND FLATTENS
AS A STRONGER WAVE EXITS THE PAC NW AND MOVES ACROSS THE NRN
ROCKIES. SFC LOW PRESSURE DEEPENING ACROSS SERN WY AND ERN CO WILL
CAUSE WINDS IN WRN NEBR TO BACK TO THE EAST BY EARLY EVENING. THIS
WILL CAUSE SCATTERED THUNDERSTORMS DEVELOPING SUNDAY AFTN TO MOVE
INTO WRN NEBR DURING THE EVENING. A FEW OF THESE STORMS MAY BE
SEVERE DUE TO LEAD H7 WAVE AND MODERATE INSTABILITY WITH MUCAPES IN
LOWEST 1KM OF 1000 TO 2000J/KG. LACKING WILL BE WEAK DEEP LAYER
SHEAR OF 30KTS OR LESS WHICH WILL HINDER LONGEVITY OF ANY ONE STORM.
MONDAY/MONDAY NIGHT...A MORE ORGANIZED EVENT TO UNFOLD MONDAY
AFTN/EVENING. MUCAPES HIGH AOA 3000 J/KG BY 21Z SOUTH OF HIGHWAY 2.
DEEP LAYER SHEAR FAVORABLE AT 35-45KTS FOR SUPERCELL DEVELOPMENT.
THUS LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE DURING THE AFTN
AND EVENING.
TUESDAY/TUESDAY NIGHT...THUNDERSTORM CHANCES TO FALL TO A SLIGHT
CHANCE AS MAIN DISTURBANCE WILL HAVE PASSED EAST OF AREA MONDAY
NIGHT. STILL SOME WEAK INSTABILITY IN ZONAL FLOW ALOFT.
LONGER TERM DISCUSSION (WEDNESDAY THROUGH SATURDAY) RIDGE RUNNERS
PERSIST DAILY AS HIGHS REACH THE UPPER 80S EACH DAY. FEEL THAT
SEVERE POTENTIAL WILL BE LESS DUE TO WARMER AIR ALOFT FROM UPPER
RIDGE INFLUENCE AND WEAK WIND FIELDS AS WELL. LOCALLY HEAVY RAINFALL
WILL BE A GREATER CHANCE WITH AMPLE MOISTURE AVAILABLE FOR
CONVECTIVE COMPLEXES WHICH MAY FORM WITH A SLOW STORM MOTION.
&&
.AVIATION DISCUSSION...
A WEAK S/W TROUGH OVER THE DAKOTAS WILL MOVE SOUTHEAST TOWARD
EASTERN NEB SATURDAY AFTERNOON. THIS DISTURBANCE WILL INTERACT WITH
A MODERATELY UNSTABLE ATMOSPHERE AND AN AREA OF WEAK SFC CONVERGENCE
OVER NORTH CENTRAL NEB...RESULTING IN THUNDERSTORM DEVELOPMENT
THROUGH THE LATE AFTERNOON. SCT CLOUDINESS AT 9000 FT MAY OCCUR AT
KVTN...BUT AN ISOLATED THUNDERSTORM MAY DEVELOP CLOSE TO THE KLBF
TERMINAL AFTER 21Z. SIMILAR TO FRIDAY...THE PROBABILITY OF A STORM
PASSING OVER THE TERMINAL REMAINS LOW...THEREFORE DID NOT INCLUDE IN
THE LATEST TAF FCST. AFTER 00Z SUNDAY...A WEAK BOUNDARY WILL MOVE
SOUTH ACROSS THE REGION...CAUSING SFC WINDS TO BECOME VARIABLE AT
BOTH KVTN AND KLBF. STRENGTHENING LOW PRESSURE ALONG THE LEE OF THE
ROCKIES WILL THEN CAUSE WINDS TO BECOME EASTERLY BY LATE SUNDAY
MORNING.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ROBERG/GARNERHazardous weather outlook, Jun 21, 3:16 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT SAT JUN 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-222030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT SAT JUN 21 2008 /216 PM MDT SAT JUN 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST LIKELY AREA FOR STORM FORMATION WILL BE ALONG AND SOUTH OF AN OSHKOSH TO THEDFORD TO SPENCER NEBRASKA LINE. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NEBRASKA ON SUNDAY AND MONDAY. A STATIONARY FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT OVER THE NEBRASKA PANHANDLE AND EASTERN WYOMING ON SUNDAY. THESE STORMS WILL THEN MOVE EAST INTO WESTERN NEBRASKA SUNDAY NIGHT. INSTABILITY AND VERTICAL WIND SHEAR WILL BE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS. ON MONDAY...A SEASONALLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE ROCKIES...WITH THUNDERSTORMS AGAIN DEVELOPING FROM WYOMING INTO NORTHEAST COLORADO. DUE TO STRONG LOW LEVEL UPSLOPE WINDS VEERING AND INCREASING IN SPEED IN THE MID LEVELS OF THE ATMOSPHERE...SOME OF THE STORMS ON MONDAY MAY BE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Jun 21, 2:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 ESE WESTERVILLE 41.35N 99.25W
06/18/2008 E2.00 INCH CUSTER NE OTHER FEDERAL
&&
BTAYLORLocal storm report, Jun 21, 4:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL BRADY 41.02N 100.37W
06/21/2008 M1.00 INCH LINCOLN NE TRAINED SPOTTER
WIND ESTIMATED AT 50 MPH...AND VISIBILITY ABOUT ONE
QUARTER OF A MILE.
&&
BTAYLORLocal storm report, Jun 21, 4:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
426 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 S BRADY 40.99N 100.37W
06/21/2008 M1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jun 21, 4:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 13 ESE OCONTO 41.07N 99.53W
06/21/2008 E1.00 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jun 21, 4:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 SSW BRADY 40.96N 100.40W
06/21/2008 M1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jun 21, 4:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 15 E OCONTO 41.14N 99.47W
06/21/2008 E1.00 INCH CUSTER NE PUBLIC
STRONG WINDS ACCOMPAMIED THE HAIL...WITH SOME SMALL LIMBS
DOWN.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 43 min |
| Jun 21, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Jun 21, 5:01 PM CDT | Flash Flood Warning | LBF | Frontier, Lincoln | 3 hr |
| Jun 21, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 43 min |
| Jun 21, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 34 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.